It's not so bad

A board to discuss the Multiple Sclerosis modifying drug Betaseron

It's not so bad

Postby surfbird » Tue Sep 21, 2010 9:34 am

I wanted to post this in case any one starting on Betaseron or considering it needs some positivity...especially after seeing my "Scared" and "Yowza!" posts. :D

Everyone's experience is different but mine so far, is that it's really not so bad! The first shot hurt like a mother and the side effects where present, though tolerable. I've only done 4 shots so far but for it to get so much better in such a short span of time gives me hope that this will just be a part of my routine, like they promised in the video. LOL.

I felt the side effects after the 2nd shot, and no side effects at all after the 3rd and 4th.

My tips to make it easier:
- Relax if possible. I try and lay back into my chair and take a few deep breaths if I get anxious right before. It really helps.

- Put on music that you like. It is distracting and somehow, mixing my Betaseron to the beat of my favorite song makes it less serious and takes the edge off.

- take 2 ibuprofen/advil 30 minutes before giving the injection

- use the icepack before or after if needed

- be sure to massage with the cotton ball afterward, it makes it feel a lot better to me.

I hope this is helpful![/list]
User avatar
surfbird
Family Member
 
Posts: 61
Joined: Sun Aug 29, 2010 3:00 pm
Location: Charleston

Advertisement

Postby Slumby » Mon Jan 31, 2011 7:06 pm

thank you! I haven't started beta yet, but all of your posts (and thisisms) have been helpful to me.
Last edited by Slumby on Mon Jan 31, 2011 8:02 pm, edited 1 time in total.
User avatar
Slumby
Family Member
 
Posts: 75
Joined: Mon Feb 13, 2006 4:00 pm
Location: Oregon

Postby surfbird » Mon Jan 31, 2011 7:29 pm

Glad to be helpful! It's been a while now since I've been on it, so let me know if you have more questions.
User avatar
surfbird
Family Member
 
Posts: 61
Joined: Sun Aug 29, 2010 3:00 pm
Location: Charleston

Re: It's not so bad

Postby jokoh1705 » Thu Feb 02, 2012 9:28 am

Thank you! In fact, I just wrote to my neuro that I've decided to start on Betaseron. I'm really afraid of the side effects I hear on this forum and has procrastinated almost 2 months after I was diagnosed. I hope I'll tolerate the side effects well.
jokoh1705
Newbie
 
Posts: 2
Joined: Fri Jan 27, 2012 8:20 am

Re: It's not so bad

Postby FLJhawk » Fri Feb 17, 2012 6:15 pm

I am in my 4th week of Beta and just this week went from half dose to 3/4 dose. I had never had much in the way of side effects, but starting with the 2nd 3/4-dose I am indeed starting to feel things (either that or I am relapsing or, well, I have been less careful with my diet). Fortunately, the shots have never hurt. Maybe that one time you simploy managed to inject right into a nerve? After a while, preparing the Beta mixture become pretty routine. But, the smell of the alcohol pads can get to you - a sensory reminder of what you are about to do!
FLJhawk
Family Elder
 
Posts: 121
Joined: Fri Feb 17, 2012 5:35 pm

Re: It's not so bad

Postby FLJhawk » Wed Feb 22, 2012 3:54 pm

Well, after posting the above and having been on the 3/4 dose for a week, I am indeed starting to feel effects. It seems that a few hours after I inject, and especially the next day, I become more fatigued and have a generally strange feeling all over. I wouldn't call it "flu like", other than the fatigue. It seems to go away in the evening, 24 hours after the injection, and then the day after that - which is another injection day - I feel relatively good. Not looking forward to going to the full dose next week now!
FLJhawk
Family Elder
 
Posts: 121
Joined: Fri Feb 17, 2012 5:35 pm

Re: It's not so bad

Postby NHE » Wed Feb 22, 2012 4:47 pm

FLJhawk wrote:Well, after posting the above and having been on the 3/4 dose for a week, I am indeed starting to feel effects. It seems that a few hours after I inject, and especially the next day, I become more fatigued and have a generally strange feeling all over. I wouldn't call it "flu like", other than the fatigue. It seems to go away in the evening, 24 hours after the injection, and then the day after that - which is another injection day - I feel relatively good. Not looking forward to going to the full dose next week now!


Are you taking anything to help with the side effects? Many people have found ibuprofen to be helpful. I would try 400 mg at the time of your shot and another 400 mg 5-6 hours later.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3331
Joined: Sat Nov 20, 2004 4:00 pm

Re: It's not so bad

Postby FLJhawk » Wed Feb 22, 2012 6:20 pm

I take Tylenol an hour prior to the injection, but try to avoid it thereafter unless I specifically have a headache or other specific pain. I guess next time I will continue to take it for 24 hours to see if that makes things better.

Anyone note differences between Tylenol an ibuprofen?
FLJhawk
Family Elder
 
Posts: 121
Joined: Fri Feb 17, 2012 5:35 pm

Re: It's not so bad

Postby NHE » Thu Feb 23, 2012 3:20 am

FLJhawk wrote:Anyone note differences between Tylenol an ibuprofen?


Yes. I was on Avonex for 10 years. Tylenol was nearly useless. I took Tylenol with my first shot per Biogen's recommendations. I wound up with the worst fever that I have ever had and spent hours on the bed watching the color blobs on the ceiling with an ice pack on my forehead. Afterwards, I called my doctor's nurse and she said that ibuprofen works better for some people. Oh? Why didn't you tell me this beforehand!!! Near the end of my run with Avonex, I could feel the side effects start to come on about an hour or two after my shot and a dose of ibuprofen would take it away after just 20 minutes.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3331
Joined: Sat Nov 20, 2004 4:00 pm


Return to Betaseron

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service